Alert archive / Nevada / High Wind Watches in 2012

High Wind Watch 15, NWS Las Vegas, NV

November 6, 2012Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Nov 6, 2012, 2:20 AM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California. It took effect at Nov 8, 2012, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2012, 2:20 AM PST (10:20 UTC)
In effect from
Nov 8, 2012, 7:00 AM PST
Expired
Nov 7, 2012, 3:11 PM PST
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2012-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2012-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3347 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS75 KVEF 061020
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 AM PST TUE NOV 6 2012

...STRONG WINDS EXPECTED ACROSS THE AREA THURSDAY MORNING INTO
EARLY FRIDAY MORNING...

.A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY.
AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP
THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING
EARLY FRIDAY MORNING. 

CAZ519-520-NVZ019-061830-
/O.NEW.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON...
RED ROCK
220 AM PST TUE NOV 6 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA
NEVADA...THE OWENS VALLEY AND THE SPRING MOUNTAINS...WHICH IS IN EFFECT
FROM THURSDAY MORNING THROUGH FRIDAY MORNING.

* WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70
  MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON
  OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST
  OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS
  OF THE SPRING MOUNTAINS.

* TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS
  SHOULD BE STRONGEST BETWEEN 4 PM THURSDAY AND MIDNIGHT FRIDAY IN
  THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND OWENS
  VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE EXPECTED TO BE
  STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS WILL
  DECREASE FRIDAY MORNING IN ALL AREAS.

* LOCATIONS: WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE
  PINE...OLANCHA...MT CHARLESTON...RED ROCK CANYON AND SPRING
  MOUNTAIN RANCH STATE PARK.

* IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF NOT
  DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES MAY BE BLOWN
  DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE WILL BE BLOWN AWAY
  IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

STACHELSKI
5 follow-up statements
572 
WWUS75 KVEF 061745
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PST TUE NOV 6 2012

...STRONG WINDS EXPECTED ACROSS THE AREA THURSDAY MORNING INTO
EARLY FRIDAY MORNING...

.A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY.
AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP
THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING
EARLY FRIDAY MORNING.

CAZ519-520-NVZ019-070200-
/O.CON.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON...
RED ROCK
945 AM PST TUE NOV 6 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY
IN SOUTHEASTERN CALIFORNIA AND THE SPRING MOUNTAINS IN SOUTHERN
NEVADA.

* WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 
  MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON 
  OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST 
  OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS 
  OF THE SPRING MOUNTAINS. 

* TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS
  SHOULD BE STRONGEST BETWEEN 10 AM THURSDAY AND MIDNIGHT FRIDAY
  IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND OWENS
  VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE EXPECTED TO BE
  STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS WILL
  DECREASE FRIDAY MORNING IN ALL AREAS.

* LOCATIONS: WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE PINE...
  OLANCHA...MT CHARLESTON...RED ROCK CANYON AND SPRING MOUNTAIN
  RANCH STATE PARK.

* IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF 
  NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES 
  MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE 
  WILL BE BLOWN AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
709 
WWUS75 KVEF 070012
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
412 PM PST TUE NOV 6 2012

...STRONG WINDS EXPECTED ACROSS THE AREA THURSDAY MORNING INTO
EARLY FRIDAY MORNING...

.A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY.
AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP
THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING
EARLY FRIDAY MORNING.

CAZ519-520-NVZ019-071300-
/O.CON.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON...
RED ROCK
412 PM PST TUE NOV 6 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING FOR THE EASTERN SIERRA SLOPES...THE OWENS VALLEY...
THE SPRING MOUNTAINS AND RED ROCK CANYON.

* WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 
  MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON 
  OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST 
  OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS 
  OF THE SPRING MOUNTAINS. 

* TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. 
  WINDS SHOULD BE STRONGEST BETWEEN 10 AM THURSDAY AND 
  MIDNIGHT FRIDAY IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA 
  NEVADA AND OWENS VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE 
  EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM 
  FRIDAY. WINDS WILL DECREASE FRIDAY MORNING IN ALL AREAS.

* LOCATIONS: WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE 
  PINE... OLANCHA...MT CHARLESTON...RED ROCK CANYON AND SPRING 
  MOUNTAIN RANCH STATE PARK.

* IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF 
  NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES 
  MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE 
  WILL BE BLOWN AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
045 
WWUS75 KVEF 071004
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
204 AM PST WED NOV 7 2012

...STRONG WINDS EXPECTED ACROSS THE AREA THURSDAY MORNING INTO
EARLY FRIDAY MORNING...

.A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY.
AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP
THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING
EARLY FRIDAY MORNING.

NVZ014-071900-
/O.EXA.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
204 AM PST WED NOV 7 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE DYER AND FISH LAKE VALLEY AREA...WHICH IS IN EFFECT
FROM THURSDAY MORNING THROUGH FRIDAY MORNING.

* WINDS: SUSTAINED WINDS OF 30 TO 50 MPH WITH GUSTS OF 60 TO 70
  MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON
  OPENINGS ON THE EASTERN SLOPES OF THE WHITE MOUNTAINS.

* TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING...PEAK
  BETWEEN 10 AM THURSDAY AND MIDNIGHT THURSDAY NIGHT...AND
  DECREASE FRIDAY MORNING.

* LOCATIONS: FISH LAKE VALLEY...DYER.

* IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF
  NOT DANGEROUS...ALONG HIGHWAY 264 IN WESTERN ESMERALDA
  COUNTY...ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER
  LINES MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE
  WILL BE BLOWN AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

CAZ519-520-NVZ019-071900-
/O.CON.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON...
RED ROCK
204 AM PST WED NOV 7 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA
SLOPES...THE OWENS VALLEY...AND THE SPRING MOUNTAINS FROM
THURSDAY MORNING THROUGH FRIDAY MORNING.

* WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 
  MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON 
  OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST 
  OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS 
  OF THE SPRING MOUNTAINS. 

* TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. 
  WINDS SHOULD BE STRONGEST BETWEEN 10 AM THURSDAY AND 
  MIDNIGHT FRIDAY IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA 
  NEVADA AND OWENS VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE 
  EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM 
  FRIDAY. WINDS WILL DECREASE FRIDAY MORNING IN ALL AREAS.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...THE TOWN OF MT
  CHARLESTON...RED ROCK...BISHOP...INDEPENDENCE...LONE PINE...
  OLANCHA

* IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF 
  NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES 
  MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE 
  WILL BE BLOWN AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

MORGAN
273 
WWUS75 KVEF 071854
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1054 AM PST WED NOV 7 2012

.A COLD STORM SYSTEM WILL APPROACH THE AREA THURSDAY INTO FRIDAY.
AHEAD OF THIS SYSTEM...STRONG WINDS ARE EXPECTED TO DEVELOP
THURSDAY MORNING AND LAST INTO THURSDAY NIGHT BEFORE DECREASING
EARLY FRIDAY MORNING.

CAZ519-520-NVZ014-019-080000-
/O.CON.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...THE TOWN OF MT CHARLESTON...RED ROCK
1054 AM PST WED NOV 7 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING FOR THE SOUTHERN SIERRA AND OWENS VALLEY...THE WHITE
MOUNTAINS OF ESMERALDA COUNTY AND THE SPRING MOUNTAINS OF SOUTHERN
NEVADA THURSDAY MORNING INTO EARLY FRIDAY MORNING....

* WINDS: SUSTAINED WINDS OF 40 TO 60 MPH WITH GUSTS OF 60 TO 70 
  MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON 
  OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST 
  OF THE SOUTHERN SIERRA NEVADA AS WELL AS ON THE HIGHER SUMMITS 
  OF THE SPRING MOUNTAINS. 

* TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. 
  WINDS SHOULD BE STRONGEST BETWEEN 10 AM THURSDAY AND 
  MIDNIGHT FRIDAY IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA 
  NEVADA AND OWENS VALLEY. IN THE SPRING MOUNTAINS...WINDS ARE 
  EXPECTED TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM 
  FRIDAY. WINDS WILL DECREASE FRIDAY MORNING IN ALL AREAS.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP...INDEPENDENCE..
  LONE PINE...OLANCHA...DYER...THE TOWN OF MT CHARLESTON...RED
  ROCK CANYON

* IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF 
  NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES 
  MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE 
  WILL BE BLOWN AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE LATEST
INFORMATION.

&&

$$
334 
WWUS75 KVEF 072311
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PST WED NOV 7 2012

.GUSTY WINDS WILL DEVELOP ACROSS THE SOUTHERN SIERRA AND MUCH OF
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT REGION THURSDAY AND
THURSDAY NIGHT AS A COLD LOW PRESSURE SYSTEM DROPS OUT OF THE GULF
OF ALASKA AND INTO THE WESTERN STATES.

CAZ519-520-080630-
/O.UPG.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
/O.NEW.KVEF.HW.W.0013.121108T2000Z-121109T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
311 PM PST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT FROM NOON THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE OWENS VALLEY AND EASTERN SIERRA SLOPES...WHICH IS
IN EFFECT FROM NOON THURSDAY TO 4 AM PST FRIDAY. THIS REPLACES
THE HIGH WIND WATCH PREVIOUSLY IN EFFECT.

* WINDS: SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OF 60 TO 75
  MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR CANYON
  OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE CREST
  OF THE SOUTHERN SIERRA NEVADA.

* TIMING: GUSTS OVER 60 MPH WILL LIKELY DEVELOP BY EARLY AFTERNOON
  WITH THE PEAK PERIOD OF HIGH WINDS BETWEEN 3 PM AND 9 PM
  THURSDAY. WIND SPEEDS WILL GRADUALLY DIMINISH LATE THURSDAY
  NIGHT THROUGH EARLY FRIDAY MORNING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP...
  INDEPENDENCE...LONE PINE...OLANCHA 

* IMPACTS: POWERFUL CROSSWINDS WILL MAKE TRAVEL DIFFICULT...IF 
  NOT DANGEROUS...ALONG HIGHWAY 395 IN THE OWENS VALLEY... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. TREES AND POWER LINES 
  MAY BE BLOWN DOWN. LOOSE AND LIGHTWEIGHT OBJECTS OUTSIDE 
  WILL BE BLOWN AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY
HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS. TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

NVZ019-080630-
/O.UPG.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
/O.NEW.KVEF.HW.W.0013.121109T0200Z-121109T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
311 PM PST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THURSDAY TO 7 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON..WHICH IS IN
EFFECT FROM 6 PM THURSDAY TO 7 AM PST FRIDAY. THIS REPLACES THE
WIND WATCH PREVIOUSLY IN EFFECT.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF
  55 TO 65 MPH ARE EXPECTED. THE STRONGEST GUSTS WILL BE NEAR
  CANYON OPENINGS. LOCALLY HIGHER WINDS WILL BE POSSIBLE ALONG THE
  CREST OF THE SPRING MOUNTAINS.

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON THEN ARE EXPECTED
  TO BE STRONGEST BETWEEN 8 PM THURSDAY AND 4 AM FRIDAY. WINDS
  WILL DECREASE FRIDAY MORNING.

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON

* IMPACTS: HIGH CROSSWINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS IN RED ROCK CANYON. LOOSE AND LIGHTWEIGHT OBJECTS
  OUTSIDE WILL BE BLOWN AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. TAKE ACTION
TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

NVZ014-080630-
/O.UPG.KVEF.HW.A.0015.121108T1500Z-121109T1500Z/
/O.NEW.KVEF.WI.Y.0045.121108T2000Z-121109T0200Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
311 PM PST WED NOV 7 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY...WHICH IS IN
EFFECT FROM NOON TO 6 PM PST THURSDAY. THIS REPLACES THE
HIGH WIND WATCH PREVIOUSLY IN EFFECT.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
  ACROSS CENTRAL NYE COUNTY. WEST WINDS GUSTING 50 TO 55 MPH IN
  THE LEE OF THE WHITE MOUNTAINS NEAR DYER.

* TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS
  SHOULD BE STRONGEST BETWEEN NOON AND 5 PM THURSDAY. WINDS WILL
  DECREASE BUT REMAIN BREEZY AFTER SUNSET.

* LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK...DYER

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO
  BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A
  MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION
DUE TO THE STRONG CROSS WINDS.

&&

$$

NVZ015-017-080630-
/O.NEW.KVEF.WI.Y.0045.121108T2000Z-121109T0200Z/
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
311 PM PST WED NOV 7 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR LINCOLN COUNTY...WHICH IS IN EFFECT FROM NOON TO 6
PM PST THURSDAY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING. WINDS
  SHOULD BE STRONGEST BETWEEN NOON AND 5 PM THURSDAY. WINDS WILL
  DECREASE BUT REMAIN BREEZY AFTER SUNSET.

* LOCATIONS: RACHEL...PANACA...PIOCHE

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO
  BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A
  MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION
DUE TO THE STRONG CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Nov 5, 8:45 PM PST, 5 hours 35 minutes earlier.

Area forecast discussion, Nov 5, 8:45 PM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 PM PST MON NOV 5 2012

.SYNOPSIS...WARM AND DRY CONDITIONS CAN BE EXPECTED THROUGH THE
MIDDLE OF THE WEEK BEFORE A SIGNIFICANT PATTERN CHANGE RESULTS IN
WINDY CONDITIONS BEGINNING THURSDAY...AND A CHANCE OF VALLEY RAIN
AND MOUNTAIN SNOW FRIDAY AND SATURDAY WITH TEMPERATURES 20 TO 30
DEGREES COOLER THAN THE START OF THE WEEK.
&&

.UPDATE...CLOUD FREE SKIES ACROSS THE CWA THIS EVENING AS A RIDGE OF
HIGH PRESSURE REMAINS OVER THE AREA. CURRENT SHORT TERM FORECAST
REMAINS ON TRACK AND DO NO PLAN ANY UPDATES THIS EVENING.
&&

.PREV DISCUSSION...
320 PM PST MON NOV 5 2012

.DISCUSSION...A RIDGE OF HIGH PRESSURE TRANSITIONING ACROSS THE
REGION WILL RESULT IN BENIGN WEATHER THROUGH THE FIRST HALF OF THE
WEEK...WITH TEMPERATURES AVERAGING 10 TO 12 DEGREES ABOVE NORMAL AND
WITHIN A FEW DEGREES OF RECORD HIGHS IN MANY LOCATIONS. AN AREA OF
LOW PRESSURE DROPPING SOUTH INTO THE PACIFIC NORTHWEST ON WEDNESDAY
WILL MARK THE BEGINNING OF A COOLING TREND AND PERIOD OF INCREASED
WINDS. BY THURSDAY AFTERNOON THE LOW WILL BE CENTERED ALONG THE
OREGON COAST AND STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS THE
REGION OUT AHEAD OF THE SYSTEM...WITH OPERATIONAL MODELS ALL
INDICATING BREEZY TO WINDY CONDITIONS AT THE SURFACE BY THURSDAY
AFTERNOON AT ALL LOCATIONS. FORECAST SOUNDINGS INDICATE WE SHOULD
MIX UP TO APPROXIMATELY 750MB ON AVERAGE ACROSS THE REGION...WHERE
OPERATIONAL MODELS ALL SHOW WIND SPEEDS BETWEEN 30-50KTS...SO WILL
LIKELY SEE ADVISORY LEVEL WINDS ACROSS THE FORECAST AREA...WITH THE
POTENTIAL FOR WARNING LEVEL WINDS LEE OF THE SPRING MOUNTAINS AND
SOUTHERN SIERRA AS LOCAL HI RES MODELS CONTINUE TO SHOW A DECENT
DOWNSLOPE SIGNATURE AT THESE LOCATIONS AND MODEL SOUNDINGS SHOW VERY
WEAK TO NEUTRAL WIND SHEAR ALOFT.

BY FRIDAY AFTERNOON THE LOW CENTER WILL BE ACROSS SOUTHERN
UTAH...AND WHILE THE THREAT OF DOWNSLOPE WINDS WILL BE DIMINISHED
WITH THE SYSTEM FURTHER SOUTH...ADVISORY LEVEL WINDS WILL REMAIN A
POSSIBILITY DURING THE DAY ACROSS THE MOJAVE DESERT. AS THE COLDER
AIR ALOFT MOVES IN ON FRIDAY...THE CHANCE OF PRECIPITATION WILL
INCREASE FROM NORTH TO SOUTH OVER THE COURSE OF THE DAY...BEING
AREAWIDE BY FRIDAY NIGHT. THIS IS A VERY COLD SYSTEM...AND SNOW
LEVELS LOOK TO DROP TO AROUND 4000 FEET ON AVERAGE ACROSS THE
FORECAST AREA. THERE IS NOT A GREAT DEAL OF MOISTURE ASSOCIATED WITH
THIS SYSTEM...AND WHILE THE GREATEST IMPACTS WILL LIKELY BE WIND...
THE GREATEST FORECAST CHALLENGE IS WITH PRECIPITATION AMOUNTS. OPTED
TO CHANGE VERY LITTLE TO THE INHERITED FORECAST HERE...KEEPING LOW
GRADE BROAD BRUSHED POPS FRIDAY NIGHT AREAWIDE AND QUICKLY DRYING
OUT FROM WEST TO EAST DURING THE DAY ON SATURDAY AS DRY AIR QUICKLY
ADVECTS IN BEHIND THE ASSOCIATED COLD FRONT. LATEST GUIDANCE POINTS
TO AN EARLY MORNING FRONTAL PASSAGE IN LAS VEGAS...AND COMPLETELY
THROUGH MOHAVE COUNTY BY LATE SATURDAY AFTERNOON. BREEZY NORTH WINDS
WILL DEVELOP BEHIND THE FRONT...BUT CONFIDENCE IS HIGH THAT THE
STRONGEST WINDS WITH THIS LOW PRESSURE SYSTEM WILL BE THE
SOUTHWESTERLY PREFRONTAL WINDS THURSDAY AND FRIDAY.

TEMPERATURES WILL DROP SIGNIFICANTLY WITH THIS SYSTEM WITH FORECAST
HIGH TEMPERATURES ON SATURDAY AT LEAST 20 DEGREES COOLER THAN
CURRENT READINGS. THE COLDEST DAY LOOKS TO BE SATURDAY...WITH
TEMPERATURES BEGINNING TO REBOUND ON SUNDAY AS HIGH PRESSURE
CONTINUE TO BUILD BACK IN ACROSS THE REGION.

.AVIATION...FOR MCCARRAN...NO OPERATIONALLY SIGNIFICANT
CLOUDS...WINDS OR WEATHER ARE EXPECTED THROUGH WEDNESDAY. INCREASING
WINDS ARE LIKELY BY THURSDAY AFTERNOON...WITH LOWERING CIGS AND
SHOWERS POSSIBLE FRIDAY AND SATURDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA...NO OPERATIONALLY SIGNIFICANT CLOUDS...WINDS OR WEATHER
ARE EXPECTED THROUGH WEDNESDAY. INCREASING WINDS ARE LIKELY BY
THURSDAY AFTERNOON...WITH LOWERING CEILINGS AND SHOWERS POSSIBLE IN
THE SOUTHERN SIERRA LATE THURSDAY AND SPREADING AREAWIDE FRIDAY AND
SATURDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...JENSEN
PREV DISCUSSION...KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 5, 4:35 AM PST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
435 AM PST MON NOV 5 2012

AZZ001>003-036-CAZ519>527-NVZ014>022-060700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
435 AM PST MON NOV 5 2012 /535 AM MST MON NOV 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT LIKELY THROUGH WEDNESDAY. A STRONG AREA
OF LOW PRESSURE IS EXPECTED TO MOVE INTO THE PACIFIC NORTHWEST
THURSDAY WHICH WILL BRING INCREASING SOUTHWEST WINDS TO THE AREA.
THERE IS POTENTIAL FOR STRONG DOWNSLOPE WINDS ALONG THE EAST
SLOPES OF THE SIERRA AND SPRING MOUNTAINS THURSDAY AND THURSDAY
NIGHT...WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE AND HIGH WIND
WATCHES WILL LIKELY BE NEEDED. ELSEWHERE WIND GUSTS OF 40 TO 60
MPH WILL BE COMMON. CURRENTLY IT LOOKS LIKE THE STORM WILL MOVE
INTO THE GREAT BASIN EARLY FRIDAY BRINGING MUCH COOLER
TEMPERATURES ALONG WITH A SLIGHT CHANCE OF VALLEY RAIN AND
A CHANCE OF SNOW IN THE MOUNTAINS ON FRIDAY AND SATURDAY. SNOW
LEVELS ARE EXPECTED TO FALL TO 4500 FEET BY FRIDAY AFTERNOON. THE
STORM DOES NOT HAVE AN ABUNDANT MOISTURE TAP...SO HEAVY PRECIPITATION
IS NOT EXPECTED WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Watches in Nevada, 2012High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.